Gransnet forums

Health

HRT AND OVER 65

(13 Posts)
Harri1 Sat 23-Nov-19 12:38:29

Help please....are any ladies still taking HRT and when do think you will stop. I’m 67 and felt great but Thought because of the shortage perhaps it was time to stop as I was unable to get my usual Novelle.. I got through all the night sweats ok but five months later feel I have lost my mojo and my knees are crackling and not as sprightly. I’m not sure what to do..I would appreciate any thoughts.

PamelaJ1 Sat 23-Nov-19 14:37:12

I’m a 66 and stopped HRT about 18 months ago when they stopped manufacturing the one I took and I couldn’t get on with the patches or the other alternative.
I had intended to be on HRT till I died! So I was cross😡

18 months later I’m still getting the occasional hot flush but on the whole I’m fine.
Sorry I can’t advise you on your lack of mojo.
Apart from exercising, eating well and having interesting things to do I can’t think of anything. You probably do all of those thing’s already.

Framilode Sat 23-Nov-19 14:59:23

73 and still taking it. I will take it for ever if I have my way. Why stop?

Sar53 Sat 23-Nov-19 16:40:51

I am 66 and have been on HRT for many years, 10+. I've recently been diagnosed with Chronic Kidney Disease due to my high blood pressure and my doctor has suggested I come of my HRT. I'm down to one tablet every other day and very soon will try one tablet every 4th day. I'm ok'sh but can feel my mood dropping on occasions. As I have been visited by the black dog many times in the past there is no way I will allow myself to go there again.

mande Tue 26-Nov-19 00:18:05

I’m 65 and I’ve been on HRT for 20 years. I’ve tried coming off it but each time I’ve completely lost my energy. The hot flushes were nothing compared to the fatigue! I’ve had to change to a different brand because of the present shortages and the new medication is not as good. Hot flushes, palpitations and creaky joints! I will be glad when my usual comes back in stock. I plan to stay on HRT. I’ve looked at the risks and my quality of life outweighs the small risk. I risk far more just crossing the road! My GP agrees.

Fennel Tue 26-Nov-19 12:04:10

My post menopause problem was dry vagina leading to frequent UTIs. Which meant antibiotics.
This was in my late 50s, my GP put me on Vagifem and it worked. Still using it now (83) .
I've had phases when I stopped using it and the UTIs returned.
Hoping and praying there isn't a shortage. It's made in Norway, but I believe some american companies are making it now.

pinkquartz Sat 30-Nov-19 23:33:15

I am 66 and have used low dose HRT for about 15 years. It didn't block all menopuase symptoms but it has helped a lot
I also use Vagifem for the same reasons as Fennel and it really helps.

My question is should I still take progesterone as well as estrogen?
My lovely GP has just retired and I don't feel confident in the new much younger male GP
Is it normal that I have stopped having Periods?
I haven't had one for about 6 months.

I don't want to stop the estrogen yet as it helps me cope with other health issues I have.

Any suggestions please.

Esspee Sun 01-Dec-19 08:53:12

I'm 70 and have been on oestrogen only for the past 30 years. I feel wonderful and have extremely strong bones, much more energy than my peers and superb health.
All the ladies I've spoken to at the menopause clinic I attend twice a year for my implant feel as I do - none of us have any intentions of stopping, ever!

Esspee Sun 01-Dec-19 09:01:52

Pinkquartz Please visit your new doctor and if you feel he is unsympathetic then ask to be referred to your local menopause clinic.
Nobody on here should be giving you medical advice as none of us know your medical history (even if some of us have medical training).
I hope you get everything sorted out soon.

pinkquartz Sun 01-Dec-19 22:39:07

Esspee

Thank you for replying. I am too ill at the moment to cope with a visit to the hospital but will try to talk to a different GP on the phone. I only thought of doing this after posting. I think I can ask to speak to a female GP.

I am glad to read that you and other women want to stay on it.
I use Estrogel cream which is very gentle and I only use half a dose these days. I am happy with taking it this way through my skin.
I take the Progesterone in pills.

It's not so much that the new GP is unsympathetic but I admit I am happier to see a woman GP just because she knows so much more about our bodies from the inside.

Coolgran65 Sun 01-Dec-19 23:31:03

I had a hysterectomy at 40. Male GP said HRT was not necessary and 'not all its cracked up to be'. I've never had HRT and have coped with fibromyalgia and arthritis for many years. Who knows.... Perhaps all I needed was HRT.
Also have spent a fortune on KY jelly. Also now using Vagifem.

Arcylady60 Sat 14-Dec-19 22:28:11

I am 73 and have started Estrogel in the last 5 months, I use it twice a week and take utrogestan for 14 days of the month. I am finding that when I take the utrogestan this effects my mood and I am quite irritable ( a bit like PMS). I am fine with the Estrogel, but need the Utrogestan as I still have a uterus.
I don't want to stop the hrt as it has improved my flushes and sweats considerably. Anyone have similar experience?

Liz1965 Fri 08-May-20 08:01:11

Did you know that you can take the ultagestan vaginally; this is said to lead to fewer side effects. Can I suggest that you take a look at Dr Renée on YouTube? She is a doctor with a special interest in menopause and presented in an easy to understand way. Best of luck sisters! I have absolutely NO intention of stopping it but it’s important to find a doctor who is well informed and up to date... and interested.